Alert archive / California / Wind Advisories in 2011
Wind Advisory 17, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 25, 2011, 3:08 AM PST for Santa Barbara County, California. It took effect at Feb 25, 2011, 10:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2011, 3:08 AM PST (11:08 UTC)
- In effect from
- Feb 25, 2011, 10:00 AM PST
- Expired
- Feb 26, 2011, 1:41 AM PST
- In force
- 16 hr
- Issued by
- NWS Los Angeles, CA
County Santa Barbara County, CA
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 11.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606 WWUS76 KLOX 251108 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 308 AM PST FRI FEB 25 2011 ...GUSTY SOUTHWESTERLY WINDS EXPECTED ACROSS PORTIONS OF SOUTHERN CALIFORNIA... .A VIGOROUS COLD FRONT WILL SWEEP ACROSS THE AREA TODAY AND TONIGHT. AHEAD OF THE COLD FRONT...GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED ACROSS PORTIONS OF SOUTHERN CALIFORNIA. BEHIND THE COLD FRONT...THE WINDS WILL SHIFT TO THE NORTHWEST AND WEAKEN. THE STRONGEST WINDS WILL OCCUR ACROSS THE ANTELOPE VALLEY WHERE WIND GUSTS AROUND 50 MPH ARE LIKELY IN THE FOOTHILLS...WITH ISOLATED GUSTS TO 60 MPH POSSIBLE. ELSEWHERE...GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED ACROSS SAN LUIS OBISPO AND SANTA BARBARA COUNTIES AS WELL AS THE SANTA MONICA MOUNTAINS IN LOS ANGELES COUNTY. GUSTY SOUTHERLY WINDS ARE ALSO EXPECTED ACROSS THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES. THESE WINDS ARE CURRENTLY COVERED BY A WINTER STORM WARNING. CAZ034>036-251915- /O.NEW.KLOX.WI.Y.0017.110225T1800Z-110226T0300Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- INCLUDING...SAN LUIS OBISPO...PISMO BEACH...MORRO BAY...CAMBRIA... SAN SIMEON...SANTA MARIA...LOMPOC...VANDENBERG...SANTA YNEZ... SOLVANG 308 AM PST FRI FEB 25 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * TIMING: GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP BY LATE THIS MORNING AND CONTINUE THROUGH EARLY THIS EVENING...BEFORE SHIFTING TO THE NORTHWEST AND DIMINISHING. * WINDS: SOUTH TO SOUTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE THE 101 AS WELL AS STATE ROUTES 1...41 AND 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ037-038-251915- /O.NEW.KLOX.WI.Y.0017.110225T2000Z-110226T0300Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- INCLUDING...PASO ROBLES...ATASCADERO...CUYAMA 308 AM PST FRI FEB 25 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PST THIS EVENING. * TIMING: GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP EARLY THIS AFTERNOON AND CONTINUE THROUGH EARLY THIS EVENING...BEFORE SHIFTING TO THE NORTHWEST AND DIMINISHING. * WINDS: SOUTH TO SOUTHWEST WINDS BETWEEN 15 AND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE STATE ROUTES 41..46..58 AND 166. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ051-251915- /O.NEW.KLOX.WI.Y.0017.110225T2000Z-110226T0300Z/ SAN LUIS OBISPO COUNTY MOUNTAINS- INCLUDING...SANTA LUCIA WILDERNESS AREA... MACHESNA MOUNTAIN WILDERNESS AREA 308 AM PST FRI FEB 25 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PST THIS EVENING. * TIMING: GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP EARLY THIS AFTERNOON AND CONTINUE THROUGH EARLY THIS EVENING...BEFORE SHIFTING TO THE NORTHWEST AND DIMINISHING. * WINDS: SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE STATE ROUTES 33 AND 166. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-251915- /O.NEW.KLOX.WI.Y.0017.110225T1800Z-110226T0800Z/ ANTELOPE VALLEY- INCLUDING...LANCASTER...PALMDALE 308 AM PST FRI FEB 25 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT. * TIMING: GUSTY SOUTHWEST WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH MIDNIGHT...BEFORE DIMINISHING. * WINDS: SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. THERE WILL ALSO BE THE POTENTIAL FOR ISOLATED GUSTS TO 60 MPH IN THE FOOTHILLS. * IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE HIGHWAYS 14 AND 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-251915- /O.NEW.KLOX.WI.Y.0017.110226T0300Z-110226T1100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING...TOPANGA 308 AM PST FRI FEB 25 2011 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST SATURDAY. * TIMING: GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP THIS EVENING AND CONTINUE THROUGH EARLY SATURDAY MORNING...BEFORE DIMINISHING. * WINDS: SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE STATE ROUTES 1 AND 23. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RAT/ASR
4 follow-up statements
146 WWUS76 KLOX 251835 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1035 AM PST FRI FEB 25 2011 ...GUSTY SOUTH TO SOUTHWEST WINDS ACROSS PORTIONS OF SOUTHERN CALIFORNIA TODAY AND EARLY TONIGHT... .A VIGOROUS COLD FRONT WILL SWEEP ACROSS SOUTHERN CALIFORNIA TODAY AND TONIGHT. AHEAD OF THE COLD FRONT...GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED ACROSS PORTIONS OF THE REGION. BEHIND THE COLD FRONT...THE WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE. THE STRONGEST WINDS WILL OCCUR ALONG THE CENTRAL COAST AND THE ANTELOPE VALLEY WHERE WIND GUSTS OF 40 TO 50 MPH ARE LIKELY. ISOLATED GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE DESERT. GUSTY SOUTHERLY WINDS ARE ALSO EXPECTED ACROSS THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES. PLEASE REFER TO THE LATEST WINTER STORM WARNING STATEMENT FOR THESE AREAS. CAZ034>036-260300- /O.CON.KLOX.WI.Y.0017.000000T0000Z-110226T0300Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- INCLUDING...SAN LUIS OBISPO...PISMO BEACH...MORRO BAY...CAMBRIA... SAN SIMEON...SANTA MARIA...LOMPOC...VANDENBERG...SANTA YNEZ... SOLVANG 1035 AM PST FRI FEB 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH EARLY THIS EVENING...BEFORE SHIFTING TO THE NORTHWEST AND DIMINISHING. * WINDS: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS THE AREA. * IMPACTS: GUSTY CROSSWINDS MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT WILL BE IMPACTED INCLUDE HIGHWAY 101 AS WELL AS STATE ROUTES 1...41 AND 46. && $$ CAZ037-038-260300- /O.CON.KLOX.WI.Y.0017.110225T2000Z-110226T0300Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- INCLUDING...PASO ROBLES...ATASCADERO...CUYAMA 1035 AM PST FRI FEB 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH EARLY THIS EVENING...BEFORE SHIFTING TO THE NORTHWEST AND DIMINISHING. * WINDS: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS THE AREA. * IMPACTS: GUSTY CROSSWINDS MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT WILL BE IMPACTED INCLUDE STATE ROUTES 41..46..58 AND 166. && $$ CAZ051-260300- /O.CON.KLOX.WI.Y.0017.110225T2000Z-110226T0300Z/ SAN LUIS OBISPO COUNTY MOUNTAINS- INCLUDING...SANTA LUCIA WILDERNESS AREA... MACHESNA MOUNTAIN WILDERNESS AREA 1035 AM PST FRI FEB 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH EARLY THIS EVENING...BEFORE SHIFTING TO THE NORTHWEST AND DIMINISHING. * WINDS: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE ACROSS THE AREA. * IMPACTS: GUSTY CROSSWINDS MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT WILL BE IMPACTED INCLUDE STATE ROUTES 33 AND 166. && $$ CAZ059-260300- /O.CON.KLOX.WI.Y.0017.000000T0000Z-110226T0800Z/ ANTELOPE VALLEY- INCLUDING...LANCASTER...PALMDALE 1035 AM PST FRI FEB 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * TIMING: GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH MIDNIGHT...BEFORE DECREASING. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE. ISOLATED GUSTS TO 60 MPH WILL BE POSSIBLE IN THE FOOTHILLS. * IMPACTS: GUSTY CROSSWINDS MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY CREATED POOR VISIBILITIES AT TIMES UNTIL RAIN DEVELOPS ACROSS THE AREA. MAJOR ROADWAYS THAT WILL BE IMPACTED INCLUDE HIGHWAYS 14 AND 138. && $$ CAZ046-260300- /O.CON.KLOX.WI.Y.0017.110226T0300Z-110226T1100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING...TOPANGA 1035 AM PST FRI FEB 25 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST SATURDAY. * TIMING: GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP THIS EVENING AND CONTINUE THROUGH EARLY SATURDAY MORNING... BEFORE DIMINISHING. * WINDS: SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS: GUSTY CROSSWINDS CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE STATE ROUTES 1 AND 23. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BOLDT
876 WWUS76 KLOX 260309 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 709 PM PST FRI FEB 25 2011 ...GUSTY SOUTH TO SOUTHWEST WINDS ACROSS PORTIONS OF SOUTHERN CALIFORNIA TODAY AND EARLY TONIGHT... .A VIGOROUS COLD FRONT WILL SWEEP ACROSS SOUTHERN CALIFORNIA THIS EVENING AND TONIGHT. AHEAD OF THE COLD FRONT...GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED ACROSS PORTIONS OF THE REGION. BEHIND THE COLD FRONT...THE WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE. THE STRONGEST WINDS WILL OCCUR ACROSS THE ANTELOPE VALLEY WHERE WIND GUSTS OF 40 TO 50 MPH ARE LIKELY. ISOLATED GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE DESERT THIS EVENING. GUSTY SOUTHERLY WINDS ARE ALSO EXPECTED ACROSS THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES. PLEASE REFER TO THE LATEST WINTER STORM WARNING STATEMENT FOR THESE AREAS. CAZ034>038-051-260415- /O.EXP.KLOX.WI.Y.0017.000000T0000Z-110226T0300Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SAN LUIS OBISPO COUNTY MOUNTAINS- INCLUDING...SAN LUIS OBISPO...PISMO BEACH...MORRO BAY...CAMBRIA... SAN SIMEON...SANTA MARIA...LOMPOC...VANDENBERG...SANTA YNEZ... SOLVANG...PASO ROBLES...ATASCADERO...CUYAMA... SANTA LUCIA WILDERNESS AREA...MACHESNA MOUNTAIN WILDERNESS AREA 709 PM PST FRI FEB 25 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED ACROSS MUCH OF SAN LUIS OBISPO COUNTY THIS EVENING. HOWEVER...THERE WILL BE A FEW INTERIOR VALLEY LOCATIONS WITH SOUTHWEST WIND GUSTS TO 45 MPH...THEN ALL WINDS WILL SHIFT TO THE NORTHWEST LATER THIS EVENING AND REMAIN BELOW WIND ADVISORY THRESHOLDS. $$ CAZ059-260800- /O.CON.KLOX.WI.Y.0017.000000T0000Z-110226T0800Z/ ANTELOPE VALLEY- INCLUDING...LANCASTER...PALMDALE 709 PM PST FRI FEB 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * TIMING: GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH MIDNIGHT... BEFORE DECREASING. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE. ISOLATED GUSTS TO 60 MPH WILL BE POSSIBLE IN THE FOOTHILLS. * IMPACTS: GUSTY CROSSWINDS MAY BE HAZARDOUS FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY CREATED POOR VISIBILITIES AT TIMES UNTIL RAIN DEVELOPS ACROSS THE AREA. MAJOR ROADWAYS THAT WILL BE IMPACTED INCLUDE HIGHWAYS 14 AND 138. && $$ CAZ046-260800- /O.CON.KLOX.WI.Y.0017.000000T0000Z-110226T1100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING...TOPANGA 709 PM PST FRI FEB 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY. * TIMING: GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP THIS EVENING AND CONTINUE THROUGH EARLY SATURDAY MORNING... BEFORE DIMINISHING. * WINDS: SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS: GUSTY CROSSWINDS CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE STATE ROUTES 1 AND 23. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KAPLAN
666 WWUS76 KLOX 260814 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1214 AM PST SAT FEB 26 2011 ...GUSTY SOUTH TO SOUTHWEST WINDS ACROSS PORTIONS OF SOUTHERN CALIFORNIA TODAY AND EARLY TONIGHT... .A COLD FRONT HAS PUSHED THROUGH MOST OF LOS ANGELES COUNTY EARLY THIS MORNING. GUSTY SOUTH TO SOUTHWEST WINDS WILL SHIFT TO THE WEST AND NORTHWEST OVERNIGHT AND DECREASE. GUSTY WINDS ARE ALSO EXPECTED ACROSS THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES. PLEASE REFER TO THE LATEST WINTER STORM WARNING STATEMENT FOR THESE AREAS. CAZ059-260915- /O.EXP.KLOX.WI.Y.0017.000000T0000Z-110226T0800Z/ ANTELOPE VALLEY- INCLUDING...LANCASTER...PALMDALE 1214 AM PST SAT FEB 26 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THERE WILL CONTINUE TO BE SOUTH TO SOUTHWEST WINDS WITH LOCAL GUSTS TO 45 MPH OVER THE NEXT COUPLE OF HOURS. HOWEVER...WINDS WILL SHIFT TO THE WEST AND NORTHWEST OVERNIGHT AND DIMINISH SOME. $$ CAZ046-261100- /O.CON.KLOX.WI.Y.0017.000000T0000Z-110226T1100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING...TOPANGA 1214 AM PST SAT FEB 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS MORNING. * TIMING: GUSTY SOUTH TO SOUTHWEST WINDS CONTINUE THROUGH EARLY THIS MORNING...BEFORE DIMINISHING. * WINDS: SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS: GUSTY CROSSWINDS CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE STATE ROUTES 1 AND 23. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KAPLAN
749 WWUS76 KLOX 260941 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 141 AM PST SAT FEB 26 2011 ...WIND ADVISORY FOR THE SANTA MONICA MOUNTAINS HAS BEEN CANCELLED... CAZ046-261045- /O.CAN.KLOX.WI.Y.0017.000000T0000Z-110226T1100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING...TOPANGA 141 AM PST SAT FEB 26 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. GUSTY SOUTHWEST WINDS HAVE DIMINISHED SOME THIS MORNING. THERE WILL CONTINUE TO BE LOCAL GUSTS TO 35 MPH...THEN SHIFT TO THE NORTHWEST LATER THIS MORNING BUT REMAIN WELL BELOW WIND ADVISORY THRESHOLDS. $$ KAPLAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 9:30 PM PST, 5 hours 38 minutes earlier.
Area forecast discussion, Feb 24, 9:30 PM PST, 5 hours 38 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 930 PM PST THU FEB 24 2011 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... A LOW PRESSURE AREA WITH A COLD FRONT WILL INFLUENCE THE REGION'S WEATHER THROUGH SATURDAY NIGHT. AS THE FRONT APPROACHES ON FRIDAY THE CHANCE OF RAIN WILL BE INCREASING...BECOMING HEAVY AT TIMES FRIDAY NIGHT...WITH SNOW AT THE HIGHER LEVELS. THE COLD AIR FOLLOWING BEHIND THE FRONT ON SATURDAY WILL DROP SNOW LEVELS...AND CREATE RAIN AND SNOW SHOWERS WITH POSSIBLE THUNDERSTORMS AND GUSTY WINDS INTO THE NIGHT. A HIGH PRESSURE AREA WILL IMPOSE A BRIEF PERIOD OF FAIR WEATHER INTO EARLY NEXT WEEK BEFORE THE APPROACH OF NEXT WEATHER DISTURBANCE ABOUT MIDWEEK. && .SHORT TERM (TONIGHT-SUN)...PLENTY OF STRATOCU LINGERED AWAY FROM THE COASTAL PLAIN THIS EVENING...AND EVEN EXTENDED INTO PORTIONS OF THE ANTELOPE VALLEY AS A MOIST ONSHORE LOW LEVEL FLOW PERSISTED. THE CLOUDS WILL GRADUALLY EXPAND IN COVERAGE TOWARD THE COAST OVERNIGHT...WITH ADDITIONAL CLOUDINESS AND POSSIBLY A FEW SHOWERS FROM AN APPROACHING WEATHER SYSTEM MOVING INTO SLO/SBA COUNTIES LATER TONIGHT. AN UNUSUALLY COLD WEATHER SYSTEM IS GOING TO AFFECT SOUTHWESTERN CA FRI THRU SAT. WITH THE APPROACH OF A RATHER VIGOROUS COLD FRONT ON FRI...RAIN WILL BECOME WIDESPREAD ACROSS SLO/SBA COUNTIES. WARM FRONTAL RAIN IS ALSO EXPECTED ACROSS PORTIONS OF VTU/L.A. COUNTIES ON FRI. THE RAIN...HEAVY AT TIMES...WILL SPREAD INTO VTU/L.A. COUNTIES BY EARLY FRI EVENING...THEN TAPER TO SHOWERS FROM NW TO SE ACROSS THE FORECAST AREA FROM LATER FRI NIGHT INTO SAT MORNING AS THE COLD FRONT MOVES E OF THE REGION. THE UPPER LEVEL LOW BEHIND THE FRONT WILL MOVE OVER THE REGION LATE SAT AND SAT NIGHT...WITH ADDITIONAL SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS EXPECTED. MOST OF THE PRECIP WILL OCCUR WITH THE FRONT FROM LATER FRI THRU FRI NIGHT...WITH MORE OF A SHOWERY PATTERN SAT AND SAT NIGHT. AT THIS TIME IT LOOKS LIKE THERE IS THE POTENTIAL FOR ONE HALF TO ONE INCH OF RAIN TO FALL OVER THE COAST AND VALLEYS...WITH 1 TO 3 INCHES IN THE MTNS ESPECIALLY ON THE S SLOPES. SNOW LEVELS WILL INITIALLY BE UP TO 5000 FEET...OR EVEN HIGHER ON THE S SLOPES THRU FRI EVENING...BUT THEN LOWER RAPIDLY BEHIND THE COLD FRONT TO 2000 FEET OR BELOW BY EARLY SAT MORNING. SNOW LEVELS ARE EXPECTED TO DROP TO AS LOW AS 500 FEET OVER SLO/SBA COUNTIES... AND TO 1000 FEET OVER VTU/L.A. COUNTIES SAT AND SAT NIGHT. SNOWFALL IS EXPECTED TO BE QUITE HEAVY IN THE MTNS ABOVE 5000 FEET WITH 1 TO 2 FEET OVER THE VTU/L.A. MTNS AND 8 TO 16 INCHES FOR THE SBA COUNTY MTNS. ACCUMULATING SNOW WILL ALSO BE POSSIBLE TO THE LOWER MTN ELEVATIONS...FOOTHILLS AND EVEN VALLEYS FLOOR OF SLO INTERIOR VALLEYS...CUYAMA VALLEY AND ANTELOPE VALLEY SAT THRU SAT NIGHT AS WELL. WITH GUSTY WINDS AND DANGEROUSLY COLD TEMPERATURES EXPECTED TO ACCOMPANY THIS WINTER STORM...THERE IS A WINTER STORM WARNING IN EFFECT FOR THE MTNS OF SBA/VTU/L.A. COUNTIES BEGINNING ON FRI AND CONTINUING THRU LATE SAT NIGHT...AND A WINTER STORM WATCH FOR THE SLO INTERIOR VALLEYS...SLO COUNTY MTNS AND ANTELOPE VALLEY FROM FRI NIGHT THRU LATE SAT NIGHT. PLEASE SEE LAXWSWLOX FOR MORE DETAILS ON THE WINTER STORM WATCHES AND WARNINGS. STRONG AND GUSTY SW WINDS CAN ALSO BE EXPECTED FRI AFTERNOON INTO FRI EVENING FOR THE ANTELOPE VALLEY...AND WIND ADVISORIES WILL LIKELY BE ISSUED FOR THIS AREA BY EARLY FRI. THE UPPER LOW WILL MOVE QUICKLY EAST LATER SAT NIGHT THRU SUN...WITH A WEAK UPPER RIDGE BUILDING INTO SRN CA ON SUN. DRY WEATHER BUT CONTINUED UNSEASONABLY COOL TEMPERATURES CAN BE EXPECTED ACROSS THE REGION ON SUN. WILL EVEN HAVE TO CONSIDER POSSIBLE FROST ADVISORIES AND/OR FREEZE WARNINGS SUNDAY MORNING FOR THE VTU/L.A. VALLEYS AND EVEN THE VENTURA COUNTY COAST. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (MON-THU)...DRY WITH A WARMING TREND MON-TUE. GFS/ECMWF STILL SHOWING A WEAK SYSTEM FOR THE MIDDLE OF THE WEEK. KEPT IN LOW POPS NORTH OF PT CONCEPTION WED AND INTRODUCED A SLIGHT CHANCE OF PRECIP IN THE SOUTH ON THURSDAY. MUCH MORE MILD TEMPERATURES THOUGH WITH HIGHS GETTING CLOSE TO NORMALS BY WED/THU && .AVIATION...25/0530Z... OVERALL...ONLY MODERATE CONFIDENCE AT BEST IN 06Z TAFS. OVERNIGHT...VFR TO MVFR CIGS WILL DEVELOP. CIGS/VSBYS SHOULD GRADUALLY DETERIORATE FRIDAY AND FRIDAY NIGHT AS FRONT SWEEPS ACROSS THE AREA. NEAR THE FRONT...IFR CONDS WILL BE LIKELY WITH MODERATE TO HEAVY RAIN. GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP AHEAD OF THE FRONT ON FRIDAY...WITH SOME VERY GUSTY WINDS ACROSS THE ANTELOPE VALLEY. KLAX...MODERATE CONFIDENCE IN 06Z TAF. THERE IS A CHANCE OF MVFR CIGS DEVELOPING BETWEEN 06Z AND 18Z. TIMING OF STEADY RAIN THIS EVENING COULD BE OFF BY A COUPLE OF HOURS. KBUR...MODERATE CONFIDENCE IN 06Z TAF. THERE IS A CHANCE OF MVFR CIGS DEVELOPING BETWEEN 06Z AND 18Z. TIMING OF STEADY RAIN THIS EVENING COULD BE OFF BY A COUPLE OF HOURS. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). WINTER STORM WATCH (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...SIRARD/WOFFORD AVIATION...RAT SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 24, 3:35 PM PST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 335 PM PST THU FEB 24 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-251400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 335 PM PST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY VERY COLD WINTER CONDITIONS ARE EXPECTED WITH A STORM THAT WILL ARRIVE FRIDAY AND LAST THROUGH SATURDAY NIGHT. THERE WILL BE A CHANCE RAIN WITH SNOW ABOVE 4000 FEET FRIDAY. OVERNIGHT FRIDAY AND INTO SATURDAY TEMPERATURES WILL PLUMMET. SNOW WILL FALL AS LOW AS 500 FEET FOR SLO/SBA COUNTIES AND 1000-1500 FEET FOR VTA AND LA COUNTIES. ALL MOUNTAIN TRAVEL WILL BE SEVERELY IMPACTED. SNOW IS LIKELY ALL THE WAY TO THE ANTELOPE VALLEY FLOOR. ACCUMULATING SNOW IS LIKELY ACROSS THE SANTA MONICA AND SANTA YNEZ RANGES. MAX TEMPS SATURDAY WILL LIKELY BE 20 TO 30 DEGREES BELOW NORMAL. THERE WILL ALSO BE THE POTENTIAL FOR HARD FREEZES ACROSS MUCH OF THE AREA SUNDAY MORNING. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * WINTER STORM WATCH.........SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:05 AM PST | Winter Weather Advisory | LOX | Santa Barbara | 32 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.